Thunderstorm Wind, Texas
- When
- June 14, 1:15 PM CST
- Where
- Texas County, 0.54 mi W of Eunice
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.249, -91.790
A tree was reported down across County Road 3442 near Eunice.
Afternoon and evening pulse thunderstorms occurred across the Ozarks but were mainly focused along and east of US Highway 65. Scattered reports of hail and wind damage were received including a severe storm that went directly over the city of Springfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Afternoon and evening pulse thunderstorms occurred across the Ozarks but were mainly focused along and east of US Highway 65. Scattered reports of hail and wind damage were received including a severe storm that went directly over the city of Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 14, 11:35 AM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 1235 PM CDT Thu Jun 14 2018 .SHORT TERM...(Today and tonight) Issued at 131 AM CDT Thu Jun 14 2018 We will see weak upper level height rises today as ridge slowly builds across the central U.S. We should add a degree or so to afternoon high temperatures as 850 mb temperatures warm beneath that ridge. While the upper level ridging will support synoptic scale subsidence and warming mid-levels, CAPE and moisture profiles should still support some isolated thunderstorm coverage this afternoon and early evening, especially along and east of a Truman to Table Rock Lake line. Storms that can get going will have some downburst potential. Storms that develop will quickly diminish by mid-evening with lows tonight falling into the 68-74 degree range (coolest readings across the eastern Ozarks). .LONG TERM...(Friday through Wednesday) Issued at 131 AM CDT Thu Jun 14 2018 An isolated pulse thunderstorm threat will persist into the weekend, especially over areas that have better quality mid and upper level moisture. Unfortunately, models are all over the place with synoptic scale humidity profiles. Thus, pulse thunderstorm potential over a given area will be more of a short term forecast challenge through the weekend. We are looking at the status quo for temperatures through Sunday with highs in the low to perhaps mid 90s and low temperatures in the low to mid 70s. Global models then continue to indicate that upper level ridge shifting east and better quality moisture (all levels of the atmosphere) transporting into the Missouri Ozarks during the early and middle portions of next week. This alone will support increasing chances for showers and thunderstorms. Models also try and bring a frontal boundary south into the area sometime later Tuesday or Wednesday. Thus, prospects are increasing for showers and thunderstorms along with slightly cooler conditions. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jun 14 2018 Winds will be out of the south to southwest through the TAF period. Diurnal cumulus clouds will occur this afternoon into early this evening. Isolated storms will also be possible this afternoon into early this evening, mainly across the eastern Ozarks. This activity could affect the TAF sites, but the better chances will be east of the TAF sites. Confidence was too low due to coverage to add any mention of thunder in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Thu Jun 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon into early this evening generally along and east of a Truman to Table Rock Lake line. A few of these storms may produce damaging downburst winds and hail up to the size of quarters. Frequent lightning and brief heavy rainfall can also be expected from these isolated storms. Heat index values will warm between 95 and 105 degrees this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible on a daily basis through Sunday, but most areas will remain dry. Better chances for thunderstorms will occur from late Monday into Wednesday with increased moisture and a front moving into the area. Heat index values between 95 and 105 degrees will occur on a daily afternoon basis Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Special Weather Statement
National Weather Service Springfield MO
150 PM CDT THU JUN 14 2018
MOZ082-083-098-141930-
Dent MO-Shannon MO-Texas MO-
150 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...SOUTHEASTERN DENT AND
SOUTHEASTERN TEXAS COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summersville, or 19 miles north of Mountain View, moving northeast at
15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Current River State Park... Winona...
Birch Tree... Eminence...
Summersville... Bunker...
Montier... Teresita...
Midridge... Alley Spring...
Hartshorn... Round Spring...
West Eminence... Akers...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 9121 3703 9122 3694 9166 3705 9166
3705 9168 3738 9168 3753 9132 3751 9131
3750 9122 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3710 9102
TIME...MOT...LOC 1850Z 236DEG 11KT 3726 9161
HatchSpecial Weather Statement
National Weather Service Springfield MO
210 PM CDT THU JUN 14 2018
MOZ082-083-098-142000-
Dent MO-Shannon MO-Texas MO-
210 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND NORTHERN TEXAS COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville, or 7 miles northeast of Houston, moving northeast at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Montauk... Jadwin...
Bucyrus... Hazelton...
Success... Eunice...
Yukon... Akers...
Prescott... Darien...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 9183 3746 9219 3760 9186 3760 9181
3763 9181 3767 9171 3740 9150
TIME...MOT...LOC 1910Z 236DEG 11KT 3738 9184
HatchThe Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
12 hail, 8 thunderstorm wind. Local standard time, as filed.
A tree was reported down across County Road 3442 near Eunice.
Quarter size hail was reported on state Highway BB east of Rolla per social media post.
Quarter size hail was reported by the public. Time was estimated via radar.
A damaging wind gust knocked several large branches out of several trees, destroyed a tent gazebo and peeled some siding off a house. Hail to the size of quarters was also reported. This report was received via social media.
Several large tree limbs were reported down in White Church. Report was received via social media.
Several power lines and poles were reported down in area of 13500 County Road 3200, east of Rolla. Time was estimated via radar.
Several large tree limbs were reported down. The report was received via social media.
Half dollar size hail was reported by the public via social media. Time was estimated via radar.
Several large tree limbs 8 inches or greater in diameter were reported down.
Quarter size hail was reported by the public.
Quarter size hail was reported by the public via social media. Time was estimated via radar.
Several large tree limbs were reported down north of Branson. The report was received via mPING.
Quarter size hail was reported by the public via mPING.
Half Dollar size hail was reported by the public along with a few small limbs down.
Golf ball size hail was reported. No significant damage was noted in the report.
Quarter size hail was reported by the public via mPING.
Quarter size hail was reported near the intersection of National Road and Seminole Street. This was a delayed report via social media.
A large maple tree fell onto a house damaging the roof and side. Some hickory trees had the tops broken off along in the same area.
Quarter size hail was reported on the 1300 block of East Sunset Street. This report was received via social media.
Golf ball size hail was reported lasting for 5 minutes at the broadcast station. Minor damage occurred to some cars and roofs in the vicinity.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769438, 769422, 769424, 769441, 769447, 769450, 769457, 769426, 769459, 769428, 769429, 769466, 769430, 769431, 769432, 769433, 769434, 769468, 769435, 769436.